Alert archive / Colorado / Flash Flood Watches in 2007
Flash Flood Watch 5, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Jul 27, 2007, 3:35 PM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at Jul 27, 2007, 6:00 PM MDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2007, 3:35 PM MDT (21:35 UTC)
- In effect from
- Jul 27, 2007, 6:00 PM MDT
- Expired
- Jul 27, 2007, 9:45 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties El Paso County, CO, Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KPUB 272135 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 335 PM MDT FRI JUL 27 2007 ...HEAVY RAIN MAY BRING FLASH FLOODING THIS EVENING... .THUNDERSTORMS WILL DEVELOP OVER THE PIKES PEAK REGION THIS EVENING. THE STORMS WILL BE SLOW MOVING AND WILL BE CAPABLE OF PRODUCING HEAVY RAIN. THE HEAVY RAIN MAY LEAD TO FLASH FLOODING IN STEEP TERRAIN...SMALL CREEKS OR STREAMS OR WILDFIRE BURN SCARS. COZ081-084-280545- /O.NEW.KPUB.FF.A.0005.070728T0000Z-070728T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY 335 PM MDT FRI JUL 27 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * UNTIL MIDNIGHT MDT TONIGHT * SLOW MOVING THUNDERSTORMS WILL BRING THE POTENTIAL FOR LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING ON BURN SCARS...STEEP TERRAIN AND SMALL CREEKS AND STREAMS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$
1 follow-up statement
000 WGUS65 KPUB 280345 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 945 PM MDT FRI JUL 27 2007 ...FLASH FLOODING NO LONGER ANTICIPATED FOR TONIGHT... .THE THREAT FOR FLASHING HAS DIMINISHED ACROSS TELLER AND NORTHERN EL PASO COUNTIES. COZ081-084-280445- /O.CAN.KPUB.FF.A.0005.000000T0000Z-070728T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- INCLUDING...WOODLAND PARK...BLACK FOREST...AIR FORCE ACADEMY 945 PM MDT FRI JUL 27 2007 ...FLASH FLOOD WATCH IS CANCELLED FOR TELLER AND NORTHERN EL PASO COUNTIES... THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO HAS BEEN CANCELLED. THE THREAT FOR FLASHING IS OVER FOR TONIGHT ACROSS TELLER AND NORTHERN EL PASO COUNTIES. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 27, 4:54 AM MDT, 10 hours 41 minutes earlier.
Area forecast discussion, Jul 27, 4:54 AM MDT, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 454 AM MDT FRI JUL 27 2007 .SHORT TERM... (TODAY AND TONIGHT) ...LOCALLY HEAVY RAIN POSSIBLE... CURRENTLY...SHOWERS AND THUNDERSTORMS HAVE ENDED OVER THE FORECAST AREA. THE BAND OF SHOWERS AND THUNDERSTORMS WHICH DISSIPATED AROUND 2AM WAS ON THE WESTERN EDGE OF A SHORTWAVE MOVING WESTWARD INTO THE AREA. WV SHOWS A REGION OF DRYING ALOFT TRYING TO MOVE INTO THE INTERSTATE 25 CORRIDOR. SURFACE COLD FRONT APPEARS TO BE OVER NORTHEAST COLORADO...AND SURFACE DEWPOINTS ARE RELATIVELY HIGH AHEAD OF THIS COLD FRONT. TODAY AND TONIGHT...COLD FRONT APPEARS TO REMAIN NORTH OF THE REGION DURING THE DAY AND INTO TONIGHT. THE FORECAST AREA WILL BE IN THE GENERALLY MOIST AND WEAK FLOW REGION SOUTH OF THE SURFACE COLD FRONT. ONE NOTABLE FEATURE IS THE MID LEVEL DRYING ASSOCIATED WITH THE DISTURBANCE MOVING WESTWARD ON THE NORTHWEST SIDE OF THE UPPER LOW OVER TEXAS. BUFKIT SOUNDINGS SHOW A WEAK INVERSION AT AROUND 450 MB WHICH WILL HAMPER THE DEVELOPMENT OF DEEP CONVECTION ON THE PLAINS DESPITE INCREASED SUNSHINE. FURTHER WEST NEAR THE INTERSTATE 25 CORRIDOR AND MOUNTAINS...THIS INVERSION IS LESS EVIDENT. UPPER LEVELS ARE MORE MOIST THAN FURTHER EAST...AND CAPES UP TO 1000 J/KG ARE IN THE BUFKIT SOUNDINGS. BEST CHANCES FOR THUNDERSTORMS WILL BE OVER THE MOUNTAINS AND INTERSTATE 25 CORRIDOR DURING THE AFTERNOON AND EVENING. WITH DEEP MOISTURE AND SLOW MOVING STORMS...THERE IS THE POTENTIAL FOR SOME HEAVY RAINS ESPECIALLY FROM THE INTERSTATE 25 CORRIDOR AND WESTWARD. HOWEVER...I DID NOT ISSUE ANY HIGHLIGHT FOR HEAVY RAIN. THERE IS NOT ANY SIGNIFICANT SYNOPTIC OR MESOSCALE FEATURE EVIDENT AT THIS TIME WHICH WILL ENHANCE OR FOCUS THE CONVECTION. WITH THE COLD FRONT STAYING TO THE NORTH...THERE WILL NOT BE A BAND OF SIGNIFICANT LOW LEVEL EASTERLY FLOW STRIKING THE MOUNTAINS. I INCREASED TEMPERATURES ON THE PLAINS BY 5 DEGREES OR MORE WITH THE COLD FRONT STAYING TO THE NORTH OF THE REGION...AND THE DRYING ALOFT INCREASING THE AMOUNT OF SUNSHINE. --PGW-- .LONG TERM... (SATURDAY THROUGH THURSDAY) ...LOCALLY HEAVY RAINS POSSIBLE THIS WEEKEND... NOT MUCH CHANGE FROM PREVIOUS THINKING AS METEOROLOGICAL CHALLENGES FOR THE LONGER TERM CONTINUE TO BE POPS...PRECIPITATION INTENSITY AND TEMPERATURES. 06Z/27TH NAM12 INDICATES THAT NORTHERLY SURGE WILL ATTEMPT TO MAKE ITS PUSH ACROSS CWFA SATURDAY WHILE LATEST GFS40 SUGGESTS THAT NEXT NORTHERLY SURGE WILL ATTEMPT TO PUSH ACROSS CWFA SATURDAY NIGHT. LATEST MODELS STILL INDICATE THAT PRECIPITABLE WATER VALUES WILL BE ON THE RISE THIS WEEKEND AND REMAIN RESPECTABLE THROUGH MONDAY...THEREFORE HAVE INCREASED INHERITED POPS THIS TIME-FRAME AND PAINTED CWFA WITH GENERALLY SCATTERED CONVECTION...ESPECIALLY DURING THE AFTERNOON INTO NIGHTTIME HOUR HOURS OF SATURDAY AND SUNDAY. COOLER TEMPERATURES ARE STILL PROJECTED FROM SATURDAY INTO MONDAY. ONCE AGAIN...WITH THE INCREASED PRECIPITABLE WATER VALUES...SURFACE BOUNDARY IN THE REGION AND RELATIVELY LIGHT WIND FIELDS ALOFT...EXPECT THAT SEVERAL STORMS THIS WEEKEND WILL BE CAPABLE OF PRODUCING INTENSE RAINFALL AND POTENTIAL FLASH FLOODING PROBLEMS ...WHICH WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY. LATEST MODELS STILL SUGGEST THAT A DRYING AND WARMING TREND SHOULD TAKE HOLD OF THE MAJORITY OF THE CWFA FROM TUESDAY INTO WEDNESDAY WITH INCREASING MOISTURE AND SLIGHTLY COOLER TEMPERATURES THEN SLATED FOR NEXT THURSDAY. FINALLY...GRADIENT WINDS PROJECTED TO REMAIN IN THE LOW GRADE RANGE DURING THE LONG TERM. && .AVIATION... AFTERNOON AND EVENING THUNDERSTORMS MAY AFFECT THE TAF SITES WITH GUSTY WINDS AND LOWERED CEILINGS AND VISIBILITIES. COLD FRONT MAY STILL STAY NORTH OF THE REGION THROUGH TONIGHT...WHICH WILL DECREASE THE POSSIBILITY OF LOWER CEILINGS TONIGHT ON THE PLAINS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 27, 7:00 AM MDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT FRI JUL 27 2007 COZ058>089-093>099-281300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 700 AM MDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING OVER THE ENTIRE AREA. THE STORMS WILL BE THE STRONGEST AND MOST NUMEROUS OVER THE INTERSTATE 25 CORRIDOR AND THE MOUNTAINS. THE STORMS WILL TEND TO MOVE SLOWLY...AND THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. OTHER THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED MAINLY AFTERNOON INTO NIGHTTIME THUNDERSTORMS ARE EXPECTED FROM SATURDAY INTO MONDAY WITH GENERALLY ISOLATED TO SCATTERED THUNDERSTORMS THEN PROJECTED FOR TUESDAY AND WEDNESDAY BEFORE SCATTERED THUNDERSTORMS RETURN AGAIN BY NEXT THURSDAY. THE PRIMARY METEOROLOGICAL THREATS FROM THESE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL...HAZARDOUS CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL. AT THIS TIME...THE HIGHEST POTENTIAL FOR WIDESPREAD HEAVY RAINS EXISTS FROM SATURDAY INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
Nearby
Flash Flood Watches in Colorado, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.